Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 8, NWS Fort Worth, TX

February 27, 200946 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Feb 27, 2009, 2:37 PM CST for 46 counties in Texas. It took effect at Feb 28, 2009, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2009, 2:37 PM CST (20:37 UTC)
In effect from
Feb 28, 2009, 10:00 AM CST
Expired
Feb 28, 2009, 8:00 PM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3067 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 2:37 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 27, 2:37 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CST FRI FEB 27 2009

.DISCUSSION...
COLD FRONT THAT HAS BEEN STAGGERING AROUND AROUND OR JUST SOUTH OF I-20
FINALLY STARTING TO MAKE A GRADUAL PUSH SWD...AS NOT BY WIND-SHIFT AT
WACO...HILLSBORO...AND TERRELL. SCT SHOWERS/STORMS STILL ONGOING ACROSS
ARK-LA-TEX AND WILL HOLD TO LOW CHANCES OF RAIN/STORMS ACROSS FAR ERN
COUNTIES THROUGH ABOUT MID EVENING AND WHEN UPPER DISTURBANCE MOVES
AWAY. SECOND/DEEPER SURGE OF CAA ARRIVES ACROSS RED RIVER AROUND MIDNIGHT...
WITH NLY WINDS CRANKING UP INTO WIND ADVISORY CRITERIA/20-30 MPH/GUSTS
TO 40 MPH ACROSS THE WRN TWO-THIRDS OF NORTH TX THROUGH DAYBREAK
SATURDAY.

ALL OF NORTH TEXAS WILL SEE VERY WINDY AND COOL CONDITIONS THROUGH LATE
AFTERNOON...AS DRY/COOL POLAR AIRMASS SITUATES OVER THE AREA. THE WINDS...
DRY VEGETATION...AND VERY LOW HUMIDITIES WILL ALSO PROMPT US TO UPGRADE
TO A RED FLAG WARNING FOR ALL OF NORTH TEXAS LATE MORNING THROUGH EARLY
EVENING SATURDAY. POLAR HIGH PRESSURE SETTLES IN BY SUNDAY MORNING WITH
A HARD FREEZE OVER MOST AREAS. HIGHLIGHTS ARE NOTED IN ADVISORY LINE
DOWN BELOW.

SUNNY/COOL SUNDAY AS HIGH PRESSURE DOMINATES NORTH TX WEATHER...BUT
TEMPS COULD PUSH 55-65 DEGREES MANY AREAS UNDER NW FLOW ALOFT. WARMING
TREND EXPECTED THROUGH THE WEEK AS MEXICAN UPPER RIDGE EXPANDS NEWD
ACROSS TX...WHILE POLAR HIGH PRESSURE SHIFTS EAST AND TYPICAL LEE SIDE
PRESSURE FALLS OCCUR TO THE WEST...USHERING A RETURN TO SOUTHERLY WINDS
AND MORE SPRING-LIKE TEMPERATURES BY MID-LATE WEEK. FORECAST TO REMAIN
DRY...THUS FIRE WEATHER CONCERNS WILL CONTINUE ON MONDAY AND POSSIBLY
LATER IN THE WEEK.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  40  53  27  58  31 /   5   0   0   0   0
WACO, TX              45  57  27  60  33 /   5   0   0   0   0
PARIS, TX             40  50  25  53  30 /  30   5   0   0   0
DENTON, TX            37  53  26  57  28 /   0   0   0   0   0
MCKINNEY, TX          39  53  28  56  27 /  10   0   0   0   0
DALLAS, TX            43  53  30  58  34 /   5   0   0   0   0
TERRELL, TX           43  54  28  58  32 /  10   0   0   0   0
CORSICANA, TX         42  56  28  60  32 /  10   0   0   0   0
TEMPLE, TX            46  59  26  62  32 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 8 PM CST SATURDAY FOR TXZ091>095-
100>107-115>123-129>135-141>148-156>162-174-175.

WIND ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM CST SATURDAY FOR
TXZ091>093-100>104-115>119-129>134-141>145-156>160-174.

WIND ADVISORY FROM 6 AM TO 4 PM CST SATURDAY FOR TXZ094-095-
105>107-120>123-135-146>148-161-162-175.

&&

/05
Hazardous weather outlook, Feb 27, 2:37 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CST FRI FEB 27 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
237 PM CST FRI FEB 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF INTERSTATE 35 THROUGH
TONIGHT. A STORM OR TWO COULD BECOME STRONG...OR EVEN BRIEFLY
SEVERE...WITH HAIL AND LIGHTNING THE MAIN THREATS.

A WIND ADVISORY IS IN EFFECT AFTER MIDNIGHT FOR WESTERN NORTH
TEXAS...SPREADING TO ALL OF NORTH TEXAS BY MORNING. GUSTY NORTH
WINDS WILL DEVELOP IN THE NORTHWEST COUNTIES FIRST...SPREADING
SOUTH AND EAST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE WIND ADVISORY REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
8 PM.

A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTH TEXAS FROM 10
AM THROUGH 8 PM SATURDAY. NORTH WINDS GUSTING TO NEAR 40 MPH
COMBINED WITH RELATIVE HUMIDITIES BELOW 30 PERCENT WILL PRODUCE
CRITICAL FIRE CONDITIONS.

ELEVATED FIRE DANGER MAY RETURN TO WESTERN SECTIONS OF NORTH
TEXAS ON MONDAY...AS DRY CONDITIONS COMBINE WITH BREEZY SOUTH
WINDS.

.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED EAST OF INTERSTATE 35 IF
STORMS SHOULD THREATEN TO BECOME SEVERE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 8:36 PM CSTSevere Thunderstorm WarningFWDFannin25 min
Feb 26, 8:48 PM CSTSevere Thunderstorm WarningFWDLamar57 min
Feb 27, 2:41 PM CSTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more29 hr

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.